Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 54, NWS Kansas City, MO

May 16, 2015Clay County, Clinton County, Ray County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 16, 2015, 8:59 PM CDT for Clay County, Clinton County, Ray County, Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2015, 8:59 PM CDT (01:59 UTC)
Expired
May 16, 2015, 9:45 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, MO, Clinton County, MO, Ray County, MO

What was reported inside it

TimeReportWhereRemark
May 16, 9:08 PM CDTHAIL 0.75Kearney, MO
May 16, 9:42 PM CDTTSTM WND DMGLawson, MOFIRE DEPARTMENT REPORTED POWER POLES DOWN AND POSSIBLE BUILDING COLLAPSE.
May 16, 9:42 PM CDTTSTM WND DMGLawson, MOTREES AND LIMBS DOWN. TIME ESTIMATED FROM RADAR AT 942 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 5:57 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS53 KEAX 170159
SVREAX
MOC047-049-177-170245-
/O.NEW.KEAX.SV.W.0054.150517T0159Z-150517T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  WESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 945 PM CDT

* AT 857 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENAIRE...
  AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LIBERTY...KEARNEY...EXCELSIOR SPRINGS...LAWSON...LATHROP...MISSOURI
  CITY...WOODS HEIGHTS...CRYSTAL LAKES...HOLT...EXCELSIOR ESTATES...
  MOSBY...PRATHERSVILLE...HOMESTEAD AND ELMIRA.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 12 AND 39.
  I-435 LOOP FROM MILE MARKERS 41 TO 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
      3927 9405 3922 9423 3924 9425 3923 9430
      3918 9434 3917 9438 3919 9439 3920 9441
      3916 9441 3914 9446 3932 9459
TIME...MOT...LOC 0159Z 218DEG 33KT 3924 9444

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
5 follow-up statements
295 
WWUS53 KEAX 170202
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
902 PM CDT SAT MAY 16 2015

MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
902 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RAY...
SOUTHEASTERN CLINTON AND CLAY COUNTIES UNTIL 945 PM CDT...

AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...AND
MOVING NORTHEAST AT 40 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
KEARNEY...EXCELSIOR SPRINGS...LAWSON...LATHROP...MISSOURI CITY...
WOODS HEIGHTS...CRYSTAL LAKES...HOLT...EXCELSIOR ESTATES...MOSBY...
PRATHERSVILLE...HOMESTEAD AND ELMIRA.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 12 AND 39.
  I-435 LOOP FROM MILE MARKERS 41 TO 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
      3927 9405 3922 9423 3924 9425 3923 9430
      3918 9434 3917 9438 3919 9439 3920 9441
      3916 9441 3914 9446 3932 9459
TIME...MOT...LOC 0202Z 218DEG 33KT 3926 9442

HAIL...1.75IN
WIND...60MPH

$$

LEIGHTON
532 
WWUS53 KEAX 170219
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT SAT MAY 16 2015

MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
919 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RAY...
SOUTHEASTERN CLINTON AND EASTERN CLAY COUNTIES UNTIL 945 PM CDT...

 AT 908 PM...LOCAL EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN 
KEARNEY.

AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KEARNEY...AND
MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...LAWSON...LATHROP...HOLT...CRYSTAL LAKES...WOODS
HEIGHTS...EXCELSIOR ESTATES...HOMESTEAD AND ELMIRA.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 19 AND 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
      3927 9405 3922 9422 3924 9425 3923 9430
      3920 9432 3918 9438 3919 9439 3920 9440
      3938 9448
TIME...MOT...LOC 0218Z 224DEG 26KT 3934 9429

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
945 
WWUS53 KEAX 170229
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
929 PM CDT SAT MAY 16 2015

MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
929 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN CLINTON AND NORTHEASTERN CLAY COUNTIES UNTIL 945
PM CDT...

AT 927 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EXCELSIOR 
ESTATES...AND MOVING NORTHEAST AT 30 MPH. A SECOND SEVERE 
THUNDERSTORM IS LOCATED 5 MILES SOUTHWEST OF MOSBY...MOVING 
NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LAWSON...MOSBY...LATHROP...EXCELSIOR SPRINGS...EXCELSIOR ESTATES AND 
ELMIRA.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 22 AND 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3955 9433 3954 9421 3953 9421 3952 9411
      3938 9407 3932 9407 3924 9437 3941 9445
TIME...MOT...LOC 0229Z 221DEG 24KT 3939 9423

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
494 
WWUS53 KEAX 170240
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT SAT MAY 16 2015

MOC047-049-177-170245-
/O.CON.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
940 PM CDT SAT MAY 16 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RAY...SOUTHEASTERN CLINTON AND NORTHEASTERN CLAY COUNTIES UNTIL 945
PM CDT...

AT 937 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWSON...AND 
MOVING NORTHEAST AT 30 MPH. A SECOND SEVERE THUNDERSTORM WAS LOCATED 
NEAR MOSBY MOVING NORTHEAST AT 30 MPH. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ELMIRA.

THIS WILL IMPACT

 I-35 BETWEEN MILE MARKERS 27 AND 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3954 9427 3954 9421 3953 9421 3953 9419
      3952 9411 3937 9407 3935 9407 3929 9432
      3940 9438
TIME...MOT...LOC 0239Z 221DEG 24KT 3944 9417

HAIL...1.00IN
WIND...60MPH

$$

LEIGHTON
892 
WWUS53 KEAX 170247
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 PM CDT SAT MAY 16 2015

MOC047-049-177-170257-
/O.EXP.KEAX.SV.W.0054.000000T0000Z-150517T0245Z/
CLAY MO-CLINTON MO-RAY MO-
947 PM CDT SAT MAY 16 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RAY...
SOUTHEASTERN CLINTON AND NORTHEASTERN CLAY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 3954 9427 3954 9421 3953 9421 3953 9419
      3952 9411 3937 9407 3935 9407 3929 9432
      3940 9438
TIME...MOT...LOC 0240Z 221DEG 24KT 3944 9416

$$

LEIGHTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:02 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 16, 6:02 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT Sat May 16 2015

.DISCUSSION...
Issued at 334 PM CDT SAT MAY 16 2015

Main focus with this forecast issuance will be the potential for
strong to severe storms this afternoon through early Sunday morning.
As the low-level atmosphere destabilized late this morning, a few
isolated showers and thunderstorms developed in an area of broad
lift, moderate instability, and very little deep layer shear. These
storms have begun shifting east, and additional convective initiation
over eastern KS and far western MO has thus far struggled. 18 UTC
sounding out of KTOP indicates very weak midlevel lapse rates, and
thus will likely need some midlevel cooling to support any robust or
long-lasting convection. As a result, any convection this afternoon
through much of the evening should be weak, and any severe weather
threat will hold off until late evening into the early overnight
hours.

Synoptically, a deep upper trough will continue to push eastward
during the evening and overnight hours. Ahead of the trough, deep
southwest flow is present aloft and moisture continues to surge into
the region at low-levels under south southeast flow. This trough
will provide forcing for widespread convection west of the forecast
area from late afternoon through tonight; however, ongoing showers
through much of central KS has impacted the amount of instability
present to fuel these storms, and could impact their severity and
longevity.

As the upper trough pushes east, deep-layer shear values will begin
to increase in response to the backing of low-level winds and the
increasing wind speeds aloft associated with the upper jet. MUCAPE
values are expected to remain in the 1000-2000 J/kg range as the
midlevels finally begin to cool in response to the eastward-moving
trough, and a strong low-level jet may help keep the low-level
atmosphere mixed during the late evening and early overnight hours.
This environment should be supportive of strong to severe storms,
but without a good boundary or low-level focus for convection, any
severe weather chances tonight will depend on how well storms can
develop and organize to our west this evening, and how well they
maintain strength as they head eastward into the region. Hi-res
model guidance continues to suggest some sort of bowing, multi-
cellular structure as storms head into far eastern KS and western
MO, but the longevity of these storms is still in question as they
propagate east of the trough and into a somewhat less supportive shear
and instability profile. Current thinking is that one or more bowing
segments could bring severe winds into western portions of the CWA
after 10 PM, but may weaken shortly thereafter. Due to the expected
storm mode and timing of these storms into the area, the primary
severe weather threat will be strong straight-line winds, and any
other severe weather hazards are not as likely without the presence
of robust, long-lived supercell structures.

As storms weaken late tonight into early Sunday morning, storms will
likely slow, and some additional shower/isolated storm development
is possible as the low-level jet continues to pivot eastward. May
need to slightly raise QPF during the 06z-12z timeframe if multiple
rounds of even weak thunderstorms are expected, as current precip
amounts are only reflective of dying, weak convection after 06z. Any
lingering precipitation should clear out during the morning hours on
Sunday, and additional storm development Sunday afternoon should
occur north and east of the region as the upper low soars northward
and low-level drying punches into the forecast area.

Cooler temperatures will fill in Monday and especially Tuesday as
surface high pressure builds into the northern Plains and northerly
flow increases across our forecast area. No additional precipitation
is expected Monday or most of Tuesday as dry air continues to filter
down into the region from the north. However, southerly flow will
begin to return by Tuesday night or Wednesday, bringing warmer
temperatures, increasing moisture, and the return of thunderstorm
chances for the latter half of the work week and into the weekend.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 549 PM CDT SAT MAY 16 2015

Convection will be ongoing through the evening and overnight hours.
Initially, development to the southwest of Kansas City will cross
into the area. Heavy thunderstorms with gusty winds are expected with
this first wave of activity, in addition to reduced visibility. A few
storms will continue to develop during the evening hours, though the
main line of convection will occur just after 05Z. Southerly winds will
remain gusty overnight and into Sunday while turning southwesterly
through the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Laflin
AVIATION...Welsh
Hazardous weather outlook, May 16, 6:54 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT SAT MAY 16 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-180000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
654 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND
 OVERNIGHT... PRIMARILY ALONG AND WEST OF ROUTE 65. LARGE HAIL AND
 STRONG DAMAGING WINDS ARE POSSIBLE WITH ANY STORMS THAT ACHIEVE
 SEVERE LIMITS. ADDITIONALLY...AN ISOLATED TORNADO OR TWO CANNOT BE
 RULED OUT ACROSS PORTIONS OF EASTERN KANSAS AND WESTERN MISSOURI.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, May 16, 6:53 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT SAT MAY 16 2015

KSZ025-103>105-MOZ020-028-170045-
ATCHISON KS-BUCHANAN MO-JOHNSON KS-LEAVENWORTH KS-PLATTE MO-WYANDOTTE
KS-
653 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND SOUTHEASTERN ATCHISON...WESTERN WYANDOTTE
AND LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND WESTERN BUCHANAN
COUNTY IN NORTHWEST MISSOURI...AND WESTERN PLATTE COUNTY IN WEST
CENTRAL MISSOURI UNTIL 745 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSKALOOSA TO
CENTROPOLIS...AND MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TONGANOXIE...DE SOTO...ATCHISON...BASEHOR...LEAVENWORTH...WESTON...
  LANSING...SHAWNEE...BONNER SPRINGS...EDWARDSVILLE...LAKE QUIVIRA...
  PLATTE CITY...EASTON...LINWOOD...RUSHVILLE...TRACY...RENO...
  CUMMINGS...POTTER AND JARBALO.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN KANSAS BETWEEN MILE MARKERS 410 AND 414.
  I-435 LOOP FROM MILE MARKERS 1 TO 27.
  I-29 BETWEEN MILE MARKERS 19 AND 49.
  I-229 BETWEEN MILE MARKERS 0 AND 5.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA UNTIL 11 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3981 9478 3894 9476 3876 9506 3898 9506
      3898 9508 3895 9508 3898 9516 3896 9517
      3896 9519 3941 9519 3942 9533
TIME...MOT...LOC 2353Z 220DEG 41KT 3922 9531 3872 9531

LEIGHTON
Special weather statement, May 16, 7:51 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT SAT MAY 16 2015

KSZ105-170130-
JOHNSON KS-
751 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY IN EAST CENTRAL
KANSAS UNTIL 830 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDGERTON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GARDNER...OLATHE...LENEXA...SHAWNEE...LAKE QUIVIRA...CLARE...
  LACKMANS AND HOLLIDAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-35 BETWEEN MILE MARKERS 210 AND 225.
  I-435 LOOP FROM MILE MARKERS 0 TO 7 TO 83.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 11 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3898 9496 3900 9493 3900 9491 3898 9492
      3901 9489 3905 9488 3904 9475 3890 9468
      3876 9501 3881 9506 3882 9506
TIME...MOT...LOC 0052Z 221DEG 25KT 3881 9500

LEIGHTON
Local storm report, May 16, 8:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
813 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     TSTM WND GST     3 W BASEHOR             39.14N 94.99W
05/16/2015  E50 MPH          LEAVENWORTH        KS   EMERGENCY MNGR

&&

JWELSH
Special weather statement, May 16, 8:25 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
825 PM CDT SAT MAY 16 2015

KSZ104-105-MOZ028-029-037-170215-
CLAY MO-JACKSON MO-JOHNSON KS-PLATTE MO-WYANDOTTE KS-
825 PM CDT SAT MAY 16 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WYANDOTTE COUNTY IN NORTHEAST KANSAS...AND
SOUTHEASTERN PLATTE...NORTHERN JACKSON AND CLAY COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 915 PM CDT...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MISSION...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTWOOD...KANSAS CITY KANSAS...KANSAS CITY...PARKVILLE...NORTH
  KANSAS CITY...WEATHERBY LAKE...RIVERSIDE...SUGAR CREEK...
  INDEPENDENCE...GLADSTONE...CLAYCOMO...COURTNEY...LIBERTY...WESTWOOD
  HILLS...KANSAS CITY DOWNTOWN...HOUSTON LAKE...NORTHMOOR...PLATTE
  WOODS...AVONDALE AND LAKE WAUKOMIS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...

  I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 13.
  I-70 IN KANSAS BETWEEN MILE MARKERS 411 AND 423.
  I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 25.
  I-35 IN KANSAS BETWEEN MILE MARKERS 221 AND 235.
  I-635 BETWEEN MILE MARKERS 0 AND 12.
  I-435 LOOP FROM MILE MARKERS 0 TO 13...38 TO 66...79 TO 83.
  I-29 BETWEEN MILE MARKERS 0 AND 10.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 11 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3939 9456 3934 9427 3912 9421 3891 9475
      3909 9485
TIME...MOT...LOC 0125Z 224DEG 30KT 3905 9465

LEIGHTON
Local storm report, May 16, 8:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     FLASH FLOOD      N QUITMAN               40.37N 95.08W
05/16/2015                   NODAWAY            MO   LAW ENFORCEMENT

            WATER OVER HIGHWAY 113

&&

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:01 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte44 min
May 16, 8:03 PM CDTFlash Flood WarningEAXAndrew, Holt, Nodaway4 hr
May 16, 8:25 PM CDTSpecial Weather StatementEAXClay50 min
May 16, 9:01 PM CDTRiver Flood WarningEAXJackson, Lafayette, Ray6 days
May 16, 9:01 PM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline6 days
May 16, 9:01 PM CDTRiver Flood WarningEAXCarroll, Chariton, Saline7 days
May 16, 9:12 PM CDTFlash Flood WarningEAXClay, Clinton, Jackson, Platte6 hr
May 16, 9:58 PM CDTSpecial Weather StatementEAXCaldwell47 min
May 16, 9:59 PM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray6 hr
May 16, 10:55 PM CDTSpecial Weather StatementEAXClay, Clinton, Jackson, Platte50 min
May 16, 11:05 PM CDTRiver Flood WarningEAXClay, Ray39 hr
May 16, 11:06 PM CDTSevere Thunderstorm WarningEAXCass, Clay, Clinton, Jackson, Platte, Ray39 min
May 16, 11:22 PM CDTFlash Flood WarningEAXCass, Jackson6 hr
May 16, 11:24 PM CDTTornado WarningEAXClay, Jackson, Ray36 min
May 17, 12:01 AM CDTTornado WarningEAXCaldwell, Daviess29 min
May 17, 12:03 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson, Lafayette42 min
May 17, 12:29 AM CDTAreal Flood AdvisoryEAXDaviess, Grundy, Harrison, Mercer6 hr
May 17, 12:39 AM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Daviess, Grundy, Lafayette, Livingston and 1 more51 min
May 17, 12:43 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Lafayette, Pettis, Saline47 min
May 17, 1:03 AM CDTSevere Thunderstorm WarningEAXDaviess, Grundy, Harrison, Mercer27 min
May 17, 1:07 AM CDTRiver Flood WarningEAXJackson25 hr
May 17, 1:12 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Grundy, Linn, Livingston, Saline and 1 more48 min
May 17, 1:23 AM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline52 min
May 17, 1:38 AM CDTRiver Flood WarningEAXAndrew, Nodaway33 hr
May 17, 2:03 AM CDTRiver Flood WarningEAXClay, Platte27 hr
May 17, 2:22 AM CDTRiver Flood WarningEAXRay54 hr
May 17, 3:02 AM CDTFlash Flood WarningEAXClay, Clinton, Jackson, Platte3 hr
May 17, 3:35 AM CDTRiver Flood WarningEAXAndrew, Buchanan68 hr
May 17, 3:35 AM CDTRiver Flood WarningEAXClay, Jackson, Ray4 days
May 17, 3:35 AM CDTRiver Flood WarningEAXBuchanan4 days
May 17, 3:35 AM CDTRiver Flood WarningEAXPlatte7 days
May 17, 3:35 AM CDTRiver Flood WarningEAXPlatte8 days
May 17, 3:35 AM CDTRiver Flood WarningEAXAtchison, Holt43 hr
May 17, 3:59 AM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb, Ray3 hr
May 17, 4:11 AM CDTRiver Flood WarningEAXDaviess, Gentry53 hr
May 17, 4:11 AM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 17, 4:11 AM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 17, 4:11 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
May 17, 4:11 AM CDTRiver Flood WarningEAXCarroll, Chariton6 days
May 17, 5:57 AM CDTAreal Flood WarningEAXCaldwell, Clay, Clinton, Daviess, DeKalb, Grundy and 4 more24 hr
May 17, 7:54 AM CDTRiver Flood WarningEAXCooper, Saline65 hr
May 17, 9:01 AM CDTRiver Flood WarningEAXCass, Henry, Johnson36 hr
May 17, 9:52 AM CDTRiver Flood WarningEAXAndrew, Buchanan66 hr
May 17, 9:52 AM CDTRiver Flood WarningEAXChariton, Howard, Saline6 days
May 17, 9:52 AM CDTRiver Flood WarningEAXCooper, Howard8 days
May 17, 11:05 AM CDTRiver Flood WarningEAXBates, Cass, Henry46 hr
May 17, 11:32 AM CDTRiver Flood WarningEAXJohnson, Pettis31 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.